Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 24, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 1, 2007, 1:24 PM MDT for El Paso County, Hudspeth County, Texas; Otero County, New Mexico. It took effect at Aug 1, 2007, 1:29 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 1:24 PM MDT (19:24 UTC)
- In effect from
- Aug 1, 2007, 1:29 PM MDT
- Expired
- Aug 1, 2007, 5:30 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 834 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 011929
FFWEPZ
NMC035-TXC141-229-012330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
124 PM MDT WED AUG 1 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
THIS INCLUDES THE CITIES OF...HOLLOMAN AFB...ALAMOGORDO...
EL PASO COUNTY IN SOUTHWEST TEXAS...
THIS INCLUDES THE CITIES OF...MONTANA VISTA...FORT BLISS...EL
PASO...
HUDSPETH COUNTY IN SOUTHWEST TEXAS...
THIS INCLUDES THE CITY OF SIERRA BLANCA...
* UNTIL 530 PM MDT
* AT 117 PM MDT...THUNDERSTORMS WERE PRODUCING HEAVY RAINFALL ACROSS
THE AREA. RAINFALL TOTALS COULD EXCEED 2 INCHES IN SOME AREAS.
HIGHWAYS AND UNDERPASS FLOODING IS LIKELY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS
...STREAMS AND OTHER LOW LYING AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3178 10646 3175 10635 3153 10619 3146 10601
3094 10540 3069 10493 3205 10494 3251 10493
3250 10533 3327 10533 3327 10573 3337 10575
3337 10630 3244 10634 3199 10636 3199 10660
3183 10659
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:44 AM MDT, 9 hours 40 minutes earlier.
Area forecast discussion, Aug 1, 3:44 AM MDT, 9 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
344 AM MDT WED AUG 1 2007
.SYNOPSIS...
A VERY MOIST AND UNSTABLE AIR MASS WILL GENERATE SHOWERS AND
THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL OVER THE NEXT
FEW DAYS. FLOODING WILL BE POSSIBLE IN SOME FLOOD PRONE AREAS IN
AND NEAR THUNDERSTORMS. DAY TIME TEMPERATURES WILL REMAIN BELOW
NORMALS DUE TO INCREASED MOISTURE AND CLOUDINESS.
&&
.DISCUSSION...
A WET WEATHER PATTERN WILL BE POSSIBLE FOR THE NEXT FEW DAYS. A
STEADY INFLUX OF MOISTURE INTO THE REGION OVER THE PAST FEW DAYS
HAS RESULTED IN A VERY MOIST AIR MASS CAPABLE OF PRODUCING HEAVY
RAINFALL FROM SCATTERED SHOWERS AND THUNDERSTORMS. THE ATMOSPHERE
IS MOIST AND UNSTABLE ENOUGH THAT ANY PERTURBATION COULD TRIGGER
CONVECTION. HIGH DEW POINTS IN THE 60S AND PRECIPITABLE WATER
VALUES NEAR 170 PERCENT OF NORMAL ARE INDICATIVE OF A MOISTURE
LADEN ATMOSPHERE CAPABLE OF PRODUCING HEAVY RAINFALL. WHILE
RAINFALL AMOUNTS WILL VARY WIDELY ACROSS THE REGION...RAIN FROM
SLOW MOVING THUNDERSTORMS AND SHOWERS COULD CAUSE FLASH FLOODING
IN SOME FLOOD PRONE AREAS. THE PREVIOUSLY ISSUED FLASH FLOOD WATCH
REMAINS VALID THROUGH THURSDAY.
MODELS DUE DIFFER ON THE TRACK OF THE UPPER LOW ON FRIDAY WITH THE
GFS FORCING IT SOUTHWARD AND THE NAM MODEL DRIFTING IT SLOWLY
WESTWARD ACROSS THE STATE INTO ARIZONA BY FRIDAY EVENING. BOTH
SCENARIOS WOULD SEEM TO INDICATE A DRIER PATTERN FOR THE WEEKEND
WITH MORE ISOLATED TYPE THUNDERSTORMS. LONGER RANGE MODELS BEGIN
TO CONCENTRATE THE MOISTURE PLUME OVER EASTERN AZ AND WESTERN NEW
MEXICO IN A MORE CLASSIC MONSOONAL PATTERN FOR THE FIRST PART OF
NEXT WEEK. AS A RESULT...THERE COULD BE AN ONGOING HEAVY RAINFALL
POTENTIAL ALONG THE AXIS OF DEEPEST MOISTURE FOR THE FIRST PART OF
NEXT WEEK.
&&
.AVIATION...VALID 01/12Z-02/12Z
AREAS OF MVFR AND IFR FOR CIGS AND VSBY IN AND NEAR SHOWERS AND
THUNDERSTORMS. LOW CIGS NEAR TSTMS WILL OCNLY HAVE MTN TOPS OBSCD.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 88 69 90 70 87 / 60 60 50 50 40
SIERRA BLANCA TX 81 65 82 64 83 / 60 60 50 50 40
LAS CRUCES 89 66 91 67 89 / 50 60 50 50 40
ALAMOGORDO 87 64 89 65 87 / 50 60 50 50 40
CLOUDCROFT 68 49 68 49 67 / 60 60 60 60 50
TRUTH OR CONSEQUENCES 89 65 89 66 89 / 40 60 50 50 40
SILVER CITY 79 61 80 62 81 / 40 60 50 50 40
DEMING 88 66 91 67 87 / 50 60 50 50 40
LORDSBURG 89 65 90 66 87 / 50 60 50 50 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NMZ022>025-
030>032.
TX...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ055-056.
&&
04/04Hazardous weather outlook, Aug 1, 11:10 AM MDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1110 AM MDT WED AUG 1 2007 NMZ022>025-030>032-TXZ055-056-021745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1110 AM MDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH HEAVY RAINFALL POSSIBLE OVER THE AREA. ISOLATED AREAS COULD RECEIVE TWO TO THREE INCHES...WITH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH AREAS OF HEAVY RAINS POSSIBLE THURSDAY. SHOWERS AND THUNDERSTORMS BECOMING ISOLATED TO SCATTERED FRIDAY AND BEYOND WITH THREAT OF FLOODING DECREASING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL BE LIKELY...ESPECIALLY TO MONITOR HEAVY RAINS AND FLOODING.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:01 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 1, 1:39 PM MDT | Flash Flood Warning | EPZ | Sierra | 4 hr |
| Aug 1, 3:50 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 1, 3:50 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.